High-dose 5-fluorouracil can induce severe but reversible cardiogenic shock without myocardial necrosis, highlighting the need for careful cardiac monitoring during infusion.
May support cardiac monitoring during high-dose 5-FU; leaves open incidence and mechanisms of reversible shock.
5-fluorouracil cardiotoxicity is increasingly recognized with variable presentation. We report a patient who developed cardiogenic shock due to high-dose 5-fluorouracil infusion (1,000 mg/m2 every 24 hr for 96 hr). There was no evidence of myocardial necrosis. The patient recovered completely without any residual cardiac dysfunction. The exact cause of 5-fluorouracil toxicity remains to be determined. The case highlights the need for careful monitoring of patients who receive high-dose 5-fluorouracil for the development of cardiotoxicity.
No takes yet. Share an insight, caveat, or question.
Akhtar et al. (1996) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: